MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporter address: (b)(6).This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, the analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 7, 2021 that a flexiva 365 laser fiber was used in a kidney stone removal procedure performed on (b)(6) 2021.During the procedure, when the physician was pressing hard on the kidney stone, the laser fiber broke inside the patient's body.The broken piece was retrieved without difficulty.The procedure was completed with another flexiva 365 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12561778
Report Number3005099803-2021-05063
Device Sequence Number1428938
Product Code GEX
UDI-Device Identifier08714729808183
UDI-Public08714729808183
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068403920
Device Catalogue Number840-392
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR